Flood, Alachua
- When
- July 2, 1:01 AM EST to July 14, 12:59 AM EST
- Where
- Alachua forecast zone
- Reported by
- NEWSPAPER
Hidden Pines and Walnut Creek subdivisions in Gainesville, Florida off of northwest 23rd Blvd. Heavy rainfall in early July lead to an overflow of retention ponds into the streets and basement of one home.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Hidden Pines and Walnut Creek subdivisions in Gainesville, Florida off of northwest 23rd Blvd. Heavy rainfall in early July lead to an overflow of retention ponds into the streets and basement of one home. This was generally a poor drainage area event. "Stormwater problems have long plagued the area around Walnut Creek and Hidden Pines." Source, Gainesville Sun, July 25, 2005 Pages 1A & 4A.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 1, 8:03 PM EST, 4 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 903 PM EDT FRI JUL 1 2005 .PUBLIC UPDATE...THE COMBINATION OF VERY WARM EVENING TEMPS IN THE MIDDLE TO UPPER 80S...HIGH DEWPOINTS IN THE 70S...INTERSECTING OUTFLOW BOUNDARIES/SEA BREEZES AND DECREASING NVA ALOFT HAS LED TO LARGE COMPLEX OF THUNDERSTORMS FROM THE OKEFENOKEE SWAMP SOUTHEAST ACROSS NASSAU AND DUVAL COUNTIES. ELSEWHERE...THERE ARE SMALLER CLUSTER OF THUNDERSTORMS EXTENDING MAINLY NORTH OF THE I-95 CORRIDOR AND INTO SOUTHEAST GEORGIA. THUNDERSTORMS WILL CONTINUE TO SPREAD OUTWARD FROM THIS MAIN COMPLEX THE REMAINDER OF THIS EVENING. THE MAIN CONCERN IS HEAVY RAINFALL POTENTIAL...ALTHOUGH DRY CONDITIONS IN THE UPPER LEVELS OF THE ATMOSPHERE WILL CONTINUE TO PRESENT RISK OF GUSTY WINDS TO 40 MPH AND/OR SMALL HAIL. THUNDERSTORMS WILL REMAIN A CONCERN THROUGH MIDNIGHT ESPECIALLY ACROSS SOUTHEAST GEORGIA WHERE INSTABILITY REMAINS HIGHEST...WITH SCATTERED SHOWERS LINGERING A FEW HOURS AFTER MIDNIGHT. WILL MAKE QUICK ADJUSTMENTS TO ZONES/GFE GRIDS. .MARINE...WEST TO SOUTHWEST FLOW TO CONTINUE WITH RIDGE AXIS TO THE SOUTH AND COLD FRONT STALLING TO THE NORTH. WINDS SHOULD REMAIN BELOW 15 KNOTS THROUGH THE PERIOD. NO HEADLINES. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && .PREVIOUS PUBLIC...ZONAL FLOW REPLACES THAT PERSISTENT UPPER TROUGH ALTHOUGH A FEW VORT MAXES PASSING ALONG THE FLOW WILL CONTINUE TO ENHANCE CONVECTION. HIGH PRES RIDGE WILL BUILD OVER SOUTH FL. FLOW AROUND THE RIDGE WILL MAINTAIN THE FLOW OF TROPICAL MSTR INTO CNTRL FL AND PWAT REMAINS ARND 2 INCHES. ON SUNDAY HIGH PRESSURE WILL BUILD NWD AND A SHORT WAVE TROUGH WILL DIVE SOUTH INTO MISSISSIPPI BUT THE RIDGE WILL NUDGE IT NWD. ONLY AFFECT IN OUR AREA WILL BE GREATER PRECIP CHANCES IN SE GA. ON MONDAY THE HIGH NEARLY COVERS OUR AREA AND POPS RETURN TO NORMAL DIURNAL PATTERN. LONG TERM...HIGH PRESSURE WILL EXTEND FROM THE GULF OF MEXICO INTO THE SWRN ATLANTIC WITH ZONAL FLOW TO THE NORTH. DURING MID WEEK A FEW WEAK SHORT WAVES MOVE BY AND THEN A STRONGER SHORT WAVE APPROACHES BY END OF WEEK. TEMPS ARE EXPECTED TO BE AOA CLIMO. && ZAPPE
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1116 PM EDT FRI JUL 1 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-021000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1116 PM EDT FRI JUL 1 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH MIDNIGHT...AFFECTING MAINLY SOUTHEAST GEORGIA. THE MAIN CONCERN IS HEAVY RAINFALL POTENTIAL...RESULTING IN FLOODING OF POOR DRAINAGE AREAS AND IN LOW- LYING SPOTS. PATCHES OF FOG WILL DEVELOP OVERNIGHT...ESPECIALLY AREAS THAT HAVE RECEIVED RECENT RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE HOLIDAY WEEKEND MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN IMPACTS WILL BE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. ISOLATED STRONG THUNDERSTORMS WILL BE ACCOMPANIED BY EXCESSIVE LIGHTNING...HEAVY DOWNPOURS AND GUSTY WINDS UP TO 50 MPH ON SATURDAY AND SUNDAY. OTHERWISE...SLIGHTLY WARMER AFTERNOON TEMPERATURES ARE EXPECTED SATURDAY THROUGH TUESDAY WITH AFTERNOON HEAT INDICES APPROACHING 105 DEGREES IN A FEW AREAS. .SPOTTER INFORMATION STATEMENT... WHILE NO SEVERE WEATHER IS EXPECTED...SPOTTERS SHOULD BE ON THE ALERT FOR THE POSSIBILITY OF STORMS PRODUCING LOWLAND FLOODING IN SOME AREAS. PLEASE RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ARS/MKT/ECZ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
811 PM EDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM HEAVY RAIN 5 SE JACKSONVILLE INTER 30.43N 81.65W
07/01/2005 1.41 INCH DUVAL FL TRAINED SPOTTER
TRAINED STORM SPOTTER ALONG OLD KINGS ROAD 2 MILES NORTH
OF DUNN AVENUE MEASURED 1.41 INCHES IN THE PAST HOUR.
&&
ENYEDISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 835 PM EDT FRI JUL 1 2005 FLZ025-032-020130- CLAY-DUVAL- 835 PM EDT FRI JUL 1 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY AND DUVAL COUNTIES FOR GUSTY WINDS VALID UNTIL 930 PM EDT... AT 835 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER NORMANDY...OR ABOUT 6 MILES WEST OF DOWNTOWN JACKSONVILLE...MOVING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RIVERSIDE...NORMANDY...ORTEGA...JACKSONVILLE HEIGHTS...ORANGE PARK AND BELLAIR-MEADOWBROOK TERRACE THROUGH 930 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1052 PM EDT FRI JUL 1 2005 GAZ153-154-020345- COASTAL GLYNN-INLAND GLYNN- 1052 PM EDT FRI JUL 1 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GLYNN COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 1145 PM EDT... AT 1052 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF COUNTRY CLUB ESTATES...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DOCK JUNCTION...BOYS ESTATE...COUNTRY CLUB ESTATES...BRUNSWICK...ST. SIMONS...LITTLE ST. SIMONS ISLAND...GLYNN HAVEN AND SEA ISLAND THROUGH 1145 PM EDT. GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1101 PM EDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM HEAVY RAIN 5 SE JACKSONVILLE INTER 30.43N 81.65W
07/01/2005 1.41 INCH DUVAL FL TRAINED SPOTTER
TRAINED STORM SPOTTER ALONG OLD KINGS ROAD 2 MILES NORTH
OF DUNN AVENUE MEASURED 1.41 INCHES IN THE PAST HOUR.
1100 PM HEAVY RAIN NORMANDY 30.31N 81.76W
07/01/2005 1.90 INCH DUVAL FL TRAINED SPOTTER
SPOTTER JUST SOUTH OF INTERSTATE 10 ON THE JACKSONVILLE
WESTSIDE REPORTED 1.9 INCHES STORM TOTAL RAINFALL THIS
EVENING.
&&
ENYEDI1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470301.